Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


User's guide to viscosity solutions of second order partial differential equations

Authors: Michael G. Crandall, Hitoshi Ishii and Pierre-Louis Lions
Journal: Bull. Amer. Math. Soc. 27 (1992), 1-67
MSC (2000): Primary 35J60; Secondary 35B05, 35D05, 35G20
MathSciNet review: 1118699
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of viscosity solutions of scalar fully nonlinear partial differential equations of second order provides a framework in which startling comparison and uniqueness theorems, existence theorems, and theorems about continuous dependence may now be proved by very efficient and striking arguments. The range of important applications of these results is enormous. This article is a self-contained exposition of the basic theory of viscosity solutions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 35J60, 35B05, 35D05, 35G20

Retrieve articles in all journals with MSC (2000): 35J60, 35B05, 35D05, 35G20

Additional Information

PII: S 0273-0979(1992)00266-5
Keywords: Viscosity solutions, partial differential equations, fully nonlinear equations, elliptic equations, parabolic equations, Hamilton-Jacobi equations, dynamic programming, nonlinear boundary value problems, generalized solutions, maximum principles, comparison theorems, Perron's method
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia